Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

July 29, 2014El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 29, 2014, 5:13 PM MDT for El Paso County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 5:13 PM MDT (23:13 UTC)
Expired
Jul 29, 2014, 5:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS85 KPUB 292313
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT TUE JUL 29 2014
 
COZ084>086-292345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
513 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND EASTERN
EL PASO COUNTIES UNTIL 545 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS EXTENDING FROM NEAR CALHAN TO NEAR PINON...AND 
MOVING EAST AT 20 MPH.

HEAVY RAIN WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. 
SOME SMALL HAIL IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE... 
CALHAN...TRUCKTON...ELLICOTT...HANOVER...SCHRIEVER 
AFB...YODER...RUSH AND MIDWAY.

LAT...LON 3902 10405 3895 10405 3841 10427 3842 10444
      3845 10456 3853 10466 3907 10438
TIME...MOT...LOC 2312Z 268DEG 16KT 3901 10435 3853 10460 

$$

28

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:19 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 29, 3:19 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE JUL 29 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014

CURRENTLY...CONVECTION IS STARTING TO DEVELOP OVER THE EASTERN
MOUNTAINS...PALMER DIVIDE AND RATON RIDGE AREAS. DEW POINTS REMAIN
IN THE MID 50S TO LOWER 60S OVER THE PLAINS AND INTERSTATE 25
CORRIDOR. DISTURBANCE IS CONTINUING TO MOVE EASTWARD ACROSS
SOUTHERN COLORADO AS SEEN IN THE DRYING ON THE WATER VAPOR IMAGE.
CONVECTION IS DEVELOPING ALONG THE LEADING EDGE OF THE DRYING
ALOFT...AND MORE WIDESPREAD CONVECTION IS DEVELOPING OVER THE
CENTER OF THE DISTURBANCE SEEN SPINNING NEAR THE CENTRAL COLORADO
AND UTAH BORDER. SPC MESOANALYSIS AT 20Z CONTINUES TO SUGGEST VERY
UNSTABLE AIR OVER THE EASTERN PLAINS OF COLORADO...WITH CAPES OVER
2000J/KG AND WEAK CIN.

TONIGHT...AS DISTURBANCE MOVES EASTWARD...EXPECT CONVECTION TO
CONTINUE DEVELOPING OVER THE MOUNTAINS...THEN MOVE ONTO THE PLAINS
DURING THE EVENING. AS OF 20Z...CONVECTION HAS BEEN SLOWER TO
DEVELOP THAN EARLIER ANTICIPATED. WILL HAVE TO WAIT TO SEE WHAT
HAPPENS AS THE FIRST DISTURBANCE...OVER THE SAN LUIS VALLEY AT
20Z...MOVES EASTWARD. CURRENT EVOLUTION OF THE CONVECTION SUGGESTS
THE LATEST HRRR MAY BE ON TO SOMETHING. THE HRRR HAS A FIRST LINE
CONVECTION MOVING OFF OF THE MOUNTAINS BY 21Z TO 22Z PM WITH THE
STRONGER CONVECTION OVER THE PALMER DIVIDE/PIKES PEAKS REGION AND
THE RATON RIDGE. THEN...A SECOND AND STRONG ROUND OF CONVECTION
MOVES OFF OF THE MOUNTAINS BY 01Z TO 03Z...WITH PARTS OF THE
EASTERN MOUNTAINS AND PLAINS GETTING CLOBBERED BY SOME STRONG
STORMS. AS THE STORMS MOVE EAST...THEY CONGEAL INTO AN MCS WHICH
MOVES EASTWARDS OVER THE PLAINS OVERNIGHT. THE CURRENT WATCH LOOKS
GOOD FOR TONIGHT WITH STRONGER CONVECTION THIS EVENING AND MCS
OVERNIGHT. OVER THE MOUNTAINS...ANTICIPATE CONVECTION WILL BECOME
LESS NUMEROUS LATER INT HE EVENING AND OVERNIGHT AS DISTURBANCE
MOVES EAST.

WEDNESDAY...ANOTHER CHALLENGING DAY FOR CONVECTION AND RAINFALL
AMOUNTS. AS MCS MOVES INTO KANSAS AND OKLAHOMA...COLD FRONT PASSES
OVER THE EASTERN PLAINS AND EASTERN MOUNTAINS. BUFKIT SOUNDINGS
SHOW A NEARLY SATURATED SOUNDING WITH EASTERLY FLOW UP TO 1.5KM
ABOVE THE SURFACE. PRECIPITABLE WATERS ARE STILL WELL OVER AN INCH
ON THE PLAINS AND I25 CORRIDOR. WITH NEARLY SATURATED LOWER
LEVELS...THERE COULD BE THE POTENTIAL FOR SOME WARM RAIN PROCESSES
ENHANCING RAINFALL AMOUNTS. MAIN QUESTION IS HOW STRONG ANY STORMS
CAN BECOME TO PRODUCE HEAVY RAINS. CURRENT MODEL SOUNDINGS SUGGEST
THE ATMOSPHERE MAY BE TOO STABLE TO GET STRONG CONVECTION
DEVELOPING...BUT A MORE PROLONGED RAIN EVENT IS POSSIBLE NEAR THE
MOUNTAINS. AM ALWAYS LEARY OF VERY MOIST SOUNDINGS WITH 1.5KM DEEP
EASTERLY FLOW IN THE LOWER LEVELS..AS SHALLOW CONVECTION MAY GET
PINNED TO THE EASTERN SLOPES OF THE EASTERN MOUNTAINS. FURTHER
WEST...SOME MODEST DRYING WILL OCCUR...BUT STILL PLENTY OF
MOISTURE FOR SCATTERED TO NUMEROUS AFTERNOON STORMS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014

PRECIP MAY LINGER THROUGH MUCH OF WEDNESDAY NIGHT WITH PERSISTENT
UPSLOPE FLOW OVER THE PLAINS AND EASTERN MOUNTAINS. RAINFALL
INTENSITY SHOULD DECREASE THROUGH THE NIGHT AS LOW LEVEL
INSTABILITY WILL BE LIMITED AND UPSLOPE FLOW GRADUALLY WEAKENS
AFTER 06Z. MODELS ALL SEEM TO SUGGEST THU WILL BE A RATHER DOWN
DAY FOR CONVECTION...ESPECIALLY OVER THE PLAINS WHERE COOL AND
STABLE AIR MASS WILL PERSIST. MOUNTAINS WILL BECOME UNSTABLE
ENOUGH FOR AFTERNOON/EARLY EVENING TSRA ONCE AGAIN...WITH HEAVY
RAIN POTENTIAL SHIFTING WESTWARD TOWARD THE CONTINENTAL DIVIDE
UNDER AXIS OF BEST INSTABILITY. MAX TEMPS WILL AGAIN BE MUCH
COOLER THAN SEASONAL AVERAGES MOST AREAS.

ON FRIDAY...AXIS OF DEEPER INSTABILITY SHIFTS EASTWARD TOWARD THE
I-25 CORRIDOR...AND EXPECT A SLIGHT UPTURN IN TSRA
COVERAGE...ESPECIALLY EASTERN MOUNTAINS AND ADJACENT PLAINS. FAR
EASTERN PLAINS THE BIGGEST QUESTION AS AIR MASS IS STILL RATHER
STABLE NEAR THE KS BORDER...THOUGH NW STEERING CURRENTS MAY ALLOW
A FEW WEAKENING TSRA TO DRIFT EAST ACROSS THE PLAINS LATE FRI
AFTERNOON/EVENING. PRECIPITABLE WATER VALUES REMAIN OVER AN INCH
ACROSS MUCH OF THE AREA...SO THREAT OF HEAVY RAIN UNDER ANY STORMS
WILL CONTINUE. PATTERN CHANGES VERY LITTLE ON SAT...WITH ANOTHER
ROUND OF FAIRLY HEALTHY AFTERNOON/EVENING TSRA. TEMPWISE...UPPER
LEVEL HEIGHTS WILL BE GRADUALLY BUILDING FRI/SAT...WITH TEMPS
WARMING MOST LOCATIONS...THOUGH MAX TEMPS WILL STILL FALL SHORT OF
SEASONAL VALUES.

UPPER RIDGE AXIS THEN DRIFTS EAST INTO THE CENTRAL PLAINS LATE SUN
INTO MON...OPENING THE DOOR FOR AN INCREASED FLOW OF MOISTURE INTO
THE WESTERN MOUNTAINS SUN...THEN ALL MOUNTAIN AREAS EARLY NEXT
WEEK. BOTH ECMWF AND GFS LIFT A FAIRLY STRONG SHORT WAVE
NORTHEASTWARD ALONG THE BACK SIDE OF THE UPPER RIDGE SUN NIGHT
INTO MON...WHICH MAY HELP PUSH MOUNTAIN TSRA ON TO THE PLAINS AS
WELL. SUSPECT CURRENT POPS FOR THE DAY 4-7 PROCEDURE MAY BE A
LITTLE TOO LOW AND WILL NEED TO BE NUDGED UPWARD IN SUBSEQUENT
FORECAST CYCLES. MAX TEMPS WILL CONTINUE CREEP UPWARD TOWARD
EARLY AUG AVERAGES...ESPECIALLY BY TUE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 235 PM MDT TUE JUL 29 2014

KCOS AND KPUB...LATEST SIMULATIONS SUGGEST BAND OF STRONG STORMS MAY
MOVE OVER KCOS AND KPUB BETWEEN 00Z AND 03Z THIS EVENING.
AFTERWARDS...SOME STORMS MAY CONTINUE OVERNIGHT...BUT LIKELY NOT
NUMEROUS ENOUGH TO MENTION IN THE TAFS.  WINDS MAY HAVE A NORTHERLY
COMPONENT TONIGHT WHICH WILL LIMIT CHANCES FOR LOW CLOUDS OR FOG AT
KCOS. ON WEDNESDAY...A COLD FRONT COULD BRING AN INCREASED CHANCE
FOR AFTERNOON STORMS.

AT KALS... SCATTERED AFTERNOON AND EVENING STORMS WILL OCCUR BOTH
DAYS.  WILL HAVE TO WATCH FOR FOG TONIGHT DEPENDING ON AMOUNT OF
CLOUD COVER. --PGW--

&&

.HYDROLOGY...
ISSUED AT 235 PM MDT TUE JUL 29 2014

MAIN CONCERNS ARE ADDRESSED IN SHORT TERN DISCUSSION.
RAINFALL AMOUNTS UP TO 2 INCHES AND HOUR ARE POSSIBLE IN THE HEAVIER
STORMS LATE THIS AFTERNOON AND EVENING.  FLASH FLOODING CONCERNS
WILL EXTEND BEYOND THE BURN SCARS WITH RECENT RAINFALLS AND MOIST
SOILS.   WILL ALSO HAVE TO WATCH FOR POTENTIAL FOR HEAVY RAIN
WEDNESDAY WITH DEEP UPSLOPE FLOW AND VERY MOIST LOWER LEVELS OVER
THE EASTERN MOUNTAINS AND EASTWARD.  MAIN FACTOR AGAINST HEAVY RAINS
IS POSSIBLE LACK OF INSTABILITY TO GET STRONG STORMS TO DEVELOP.
WINDS ALOFT ALSO INCREASE SO STORMS MAY BE MOVE FASTER. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ072>089-
093>099.

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>071.

&&

SHORT TERM...PGW
LONG TERM...PETERSEN
AVIATION...PGW
Hazardous weather outlook, Jul 29, 12:09 PM MDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT TUE JUL 29 2014

COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT TUE JUL 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOODING WILL BE THE PRIMARY STORM THREAT TODAY AS AN EMBEDDED
DISTURBANCE WITHIN THE MONSOON PLUME ACTS IN CONCERT WITH AFTERNOON
HEATING TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
MOUNTAINS.  THESE WILL MOVE OFF INTO THE PLAINS DURING THE LATE
AFTERNOON AND EVENING HOURS BEFORE DEVELOPING INTO A THUNDERSTORM
CLUSTER ACROSS THE EXTREME SOUTHEAST PLAINS OVERNIGHT. DUE TO
ABUNDANT MOISTURE IN THE ATMOSPHERE...THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING.
RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH
THE STRONGER STORMS. THE MOST SUSCEPTIBLE AREAS WILL BE THE BURN
SCARS. HOWEVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY
RAIN...AND LOCATIONS IN AND NEAR STEEP TERRAIN WILL ALSO SEE AN
ELEVATED THREAT FOR FLASH FLOODING THROUGH THIS EVENING. THE FLASH
FLOOD THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS FOR THE
SOUTHEAST MOUNTAINS AND PLAINS AS A THUNDERSTORM CLUSTER DEVELOPS
AND SLOWLY MOVES TO THE SOUTHEAST.

ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.  HAIL UP TO 1 INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE
STRONGER STORMS.

DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ALL
THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING
IS EXPECTED TO CONTINUE OVER MANY PORTIONS OF SOUTHERN COLORADO
FROM WEDNESDAY INTO POSSIBLY THE WEEKEND. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS MOST
AFTERNOONS...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH
VALLEYS AND NEARBY PLAINS THROUGH THE EVENING HOURS. AT THIS
TIME...IT APPEARS THAT THE THE RISK OF FLASH FLOODING WILL BE
HIGHEST WEDNESDAY...ALTHOUGH THE POTENTIAL FOR LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE AT TIMES FROM LATER THIS WEEK
INTO THIS WEEKEND. IN ADDITION...IF ENOUGH PRECIPITATION
FALLS...PORTIONS OF THE ARKANSAS AND PURGATOIRE RIVERS...ALONG
WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING
AT TIMES.

PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP
TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY
PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.

06/06

In the hours before

Local storm report, Jul 29, 4:18 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLASH FLOOD      1 ESE EADS              38.48N 102.77W
07/29/2014                   KIOWA              CO   TRAINED SPOTTER

            STREET FLOODING AT LEAST 6 INCHES DEEP

&&

28
Local storm report, Jul 29, 4:30 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FLASH FLOOD      EADS                    38.48N 102.77W
07/29/2014                   KIOWA              CO   TRAINED SPOTTER

            3 TO 6 INCHES OF WATER FLOWING OVER STREETS THROUGHOUT
            EADS. 10 TO 12 INCHES OF WATER RUNNING THROUGH SMALL
            DRAINAGE DITCHES. ROAD THROUGH UNDERPASS IS CLOSED.

&&

MN
Special weather statement, Jul 29, 4:36 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT TUE JUL 29 2014

COZ095-096-292300-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
436 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 500 PM
MDT...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EADS...OR 22 MILES SOUTH OF KIT CARSON...
MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION...A FLASH FLOOD WARNING REMAINS IN EFFECT.

LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...NEEOSHE RESERVOIR AND NEEGRONDA
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND FLOODING
HAS BEEN REPORTED.

&&

LAT...LON 3846 10290 3854 10269 3836 10251 3829 10286
TIME...MOT...LOC 2235Z 332DEG 7KT 3844 10276
Special weather statement, Jul 29, 4:45 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT TUE JUL 29 2014

COZ084-085-292315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
445 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 515
PM MDT...

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM PEYTON TO FOUNTAIN...AND MOVING
EAST AT 15 MPH.

HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE
STORMS...SMALL HAIL IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...CALHAN...ELLICOTT...
HANOVER...SCHRIEVER AFB...PEYTON AND SECURITY-WIDEFIELD.

LAT...LON 3910 10411 3854 10444 3862 10477 3912 10452
TIME...MOT...LOC 2243Z 273DEG 12KT 3905 10449 3869 10469

28
Local storm report, Jul 29, 5:01 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      EADS                    38.48N 102.78W
07/29/2014                   KIOWA              CO   LAW ENFORCEMENT

            HIGHWAY 287 CLOSED DUE TO FLOODING

&&

28
Special weather statement, Jul 29, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT TUE JUL 29 2014

COZ084>086-292345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
513 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND EASTERN
EL PASO COUNTIES UNTIL 545 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NEAR CALHAN TO NEAR PINON...AND
MOVING EAST AT 20 MPH.

HEAVY RAIN WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS.
SOME SMALL HAIL IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CALHAN...TRUCKTON...ELLICOTT...HANOVER...SCHRIEVER
AFB...YODER...RUSH AND MIDWAY.

LAT...LON 3902 10405 3895 10405 3841 10427 3842 10444
      3845 10456 3853 10466 3907 10438
TIME...MOT...LOC 2312Z 268DEG 16KT 3901 10435 3853 10460

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:40 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo2 hr
Jul 28, 6:49 PM MDTFlash Flood WarningPUBHuerfano, Las Animas3 hr
Jul 29, 12:55 AM MDTAreal Flood WarningPUBAlamosa, Costilla, Huerfano3 hr
Jul 29, 12:23 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 29, 12:49 PM MDTSpecial Weather StatementPUBCostilla26 min
Jul 29, 1:30 PM MDTSpecial Weather StatementPUB30 min
Jul 29, 1:32 PM MDTSpecial Weather StatementPUBBaca28 min
Jul 29, 1:42 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Jul 29, 2:21 PM MDTAreal Flood AdvisoryPUBEl Paso54 min
Jul 29, 2:54 PM MDTSpecial Weather StatementPUBKiowa36 min
Jul 29, 3:06 PM MDTSpecial Weather StatementPUBTeller24 min
Jul 29, 3:13 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 29, 3:25 PM MDTSpecial Weather StatementPUBTeller35 min
Jul 29, 3:33 PM MDTAreal Flood AdvisoryPUBKiowa117 min
Jul 29, 3:37 PM MDTSpecial Weather StatementPUBPueblo23 min
Jul 29, 4:06 PM MDTFlash Flood WarningPUBKiowa114 min
Jul 29, 4:15 PM MDTSpecial Weather StatementPUBKiowa30 min
Jul 29, 4:18 PM MDTAreal Flood AdvisoryPUBPueblo117 min
Jul 29, 4:22 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas4 hr
Jul 29, 4:36 PM MDTSpecial Weather StatementPUBKiowa24 min
Jul 29, 4:38 PM MDTAreal Flood AdvisoryPUBMineral, Rio Grande3 hr
Jul 29, 4:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 29, 5:06 PM MDTAreal Flood AdvisoryPUBKiowa3 hr
Jul 29, 5:09 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Jul 29, 5:38 PM MDTFlash Flood WarningPUBBent, Kiowa, Prowers6 hr
Jul 29, 5:49 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 29, 5:53 PM MDTSpecial Weather StatementPUBEl Paso22 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.